[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.159.180. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Critical Situations
September 2004

Treatment of Recurring Cutaneous Drug Reactions in Patients With Human Immunodeficiency Virus 1 InfectionA Series of 3 Cases

Author Affiliations

From the University of California, San Francisco (Drs Dolev and Maurer), and Keck School of Medicine, University of Southern California, Los Angeles (Dr Reyter)

 

ANITA G.LICATAMD

Arch Dermatol. 2004;140(9):1051-1053. doi:10.1001/archderm.140.9.1051

A 41-year-old man, who was diagnosed as having human immunodeficiency virus (HIV) infection 2 weeks previously, presented to the San Francisco General Hospital emergency department, San Francisco, Calif, with acute generalized exanthematous pustulosis. The patient had begun antiretroviral therapy (ART) with stavudine, didanosine, and nelfinavir mesylate 10 days prior to presentation. His CD4 cell count was 501/µL, with a viral load of 20 copies/mL. He was admitted to the inpatient service for management. His cutaneous eruption resolved with discontinuation of all antiretroviral medications. The patient received a 10-day course of oral prednisone at 60 mg/d, which was then tapered to 30 mg/d for an additional 10 days.

First Page Preview View Large
First page PDF preview
First page PDF preview
×